Nebraska, 2006

Hail in Nebraska, June 24, 2006

June 24, 2006 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 1:05 PM MST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 24, 1:05 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT SAT JUN 24 2006

.SHORT TERM...
SATURDAY THROUGH MONDAY. MODELS IN GOOD AGREEMENT IN NEAR TERM.
SUTTLE BITS OF ENERGY DROPPING SOUTHEAST INTO FORECAST AREA THIS
AFTERNOON AS SEEN IN IR IMAGERY. ISO T DEVELOPING OVER HOLT COUNTY
AND SOUTHWEST SD AS DISTURBANCE MOVES IN FROM NORTHEAST WY.
REMAINS OF BOUNDARY OVER EXTREME NORTHEAST CO STILL VISIBLE IN SAT
LOOP. THESE AREAS WILL BE THE CONTINUED FOCUS FOR DEVELOPMENT LATE
THIS AFTERNOON AND EARLY EVENING. MAIN WAVE TO DROP SOUTH AFTER
MIDNIGHT...FORCING NOT THAT STRONG HAVE LEFT SCHC THROUGH SUNDAY
NOON...BEST AREA FOR FORCING IN SOUTHWEST ZONES IN UPSLOPE FLOW.
GONE NEAR COOLER FWC GUIDANCE WITH OVERNIGHT LOWS AS SKIES CLEAR
WITH DISSIPATING CU FIELD AFTR SUNSET. WITH SURFACE HIGH BUILDING
IN ON SUNDAY HAVE LOWERED TEMPERATURES SEVERAL DEGREES BELOW MET
GUIDANCE. MONDAY GOOD INSOLATION...HEIGHTS REBOUNDING SLIGHTLY
SURFACE HIGH OVER HEAD. GONE NEAR MET GUIDANCE.

.LONG TERM...
TUESDAY THROUGH SATURDAY GREAT LAKES TROUGH CONTINUES TO BE
DOMINANT FEATURE THROUGH THE EXTENDED STRONGLY INFLUENCING WEATHER
OVER FORECAST AREA. STRONG WARM RIDGE TO THE WEST AND BERMUDA
HIGH CONTINUES TO DEEPEN TROUGH THROUGH THE GREAT LAKES REGION. H5
WAVES ADVANCING FROM THE WEST ROUND RIDGE AND STRENGTHEN GREAT
LAKES TROUGH. PIECES OF ENERGY ROTATING THROUGH THE TROUGH WILL
CONTINUE TO SEND WAVES THROUGH FORECAST AREA IN FAST NORTHWEST
FLOW. MOISTURE WILL BE LIMITING FACTOR. ENSEMBLE MEANS GENERALLY
HAVE FORECAST AREA WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN
THE 50S TO AROUND 60. TIMING OF WAVES WILL BE THE CHALLENGE WITH
CHCS FOR CONVECTION. AT PRESENT HAVE SCHC GOING FOR WED NITE. SOME
RETURN FLOW NOTED TUESDAY AS WEAK WAVE MOVES SOUTH ACROSS THE
FORECAST AREA. WILL HOLD OFF ON CHANCE PRECIP AS WAVE WEAKER THAN
YESTERDAYS RUN. WILL RETAIN SCHC WED NITE AND WATCH AS WAVE
PROGGED THRU AREA ON THURSDAY TO STALL AND PROVIDE SCHC THRU END
OF WORK WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER
Hazardous weather outlook, Jun 24, 1:35 PM MST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT SAT JUN 24 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-252045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
335 PM CDT SAT JUN 24 2006 /235 PM MDT SAT JUN 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT POTENTIAL FOR SEVERE THUNDERSTORMS THIS EVENING
ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY
WEST OF A LINE FROM MERRIMAN TO OGALLALA. THE AMOUNT OF
THUNDERSTORM COVERAGE IS EXPECTED TO BE ISOLATED HOWEVER.

STRONG HEATING THROUGH THE DAY AND COOL TEMPERATURES ALOFT WILL
ALLOW AN UNSTABLE ATMOSPHERE TO BE IN PLACE THROUGH THE EVENING
HOURS. AS UPPER LEVEL DISTURBANCES MOVE SOUTHWARD ACROSS THE HIGH
PLAINS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NIGHT. THE
BEST POTENTIAL FOR ISOLATED SEVERE STORMS WILL BE WEST OF A LINE
FROM MERRIMAN TO OGALLALA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A CHANGE TO A NORTHERLY UPPER AIR PATTERN WILL ALLOW QUICK MOVING
DISTURBANCES TO MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
BY MID WEEK. DEPENDING ON THE AMOUNT OF INSTABILITY PRESENT BY MID
WEEK...THE STORMS MAY HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 24, 11:35 AM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
135 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             10 W GRANT              40.84N 101.92W
06/24/2006  E1.00 INCH       PERKINS            NE   PUBLIC

            QUARTER SIZED HAIL REPORTED LASTING APPROXIMATELY 10
            MINUTES AND COVERED GROUND.

&&

ADO

The radar

The North Platte radar (KLNX), 136 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheridan

When
June 24, 2:40 PM MST to 2:50 PM MST
Where
Sheridan County, 15 mi NNE of Ellsworth
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
42.267, -102.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510915.